How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified Physician
Category: Medical
Satisfied Customers: 64068
Experience:  Internal Medicine--practice all of internal medicine, all ages, family, health, prevention, complementary medicine, etc.
24257177
Type Your Medical Question Here...
DrRussMD is online now
A new question is answered every 9 seconds

I'm taking doxycycline as malaria prevention, and have

Customer Question

I'm taking doxycycline as malaria prevention, and have noticed that I've had headaches each day since starting to take it.
I'm in the jungle in Peru now, and it's my only option as an anti malarial. I just wondered if the headaches persist, when should I be worried and see a doctor? How serious can it be and what should I be looking out for?
Submitted: 1 year ago.
Category: Medical
Expert:  DrRussMD replied 1 year ago.

Hello

It can be a side effect of the doxy

Up to 26% of patients can have that from this drug.

It can also cause problems such as intracranial hypertension, which would cause headache.

If you can see a doctor , you should.

OK, so that is an initial answer….

Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.